Hail, Dale
- When
- August 3, 1:27 PM CST
- Where
- Dale County, 1.38 mi N of Klondyke Hill
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.400, -85.600
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
As is typical during summer, scattered afternoon thunderstorms produced strong to marginally severe winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Aug 3, 1:13 PM CST, 14 minutes earlier.
Area Forecast Discussion National Weather Service Tallahassee FL 313 PM EDT Sat Aug 3 2019 .NEAR TERM [Through Tonight]... Scattered convection will continue into the evening hours before diminishing overnight. With precipitable water values near 2 inches as observed on the 12z KTAE sounding in addition to weak steering flow, isolated pockets of heavy rain are possible. Overnight lows will generally be in the 70s. .SHORT TERM [Sunday Through Monday Night]... An upper level long wave trough is in place aloft of the eastern CONUS with a ribbon of PV that stretches across the north-central Gulf waters and into the tri-state area on Sunday. Though the trough will remain in place, the PV anomaly will lift northeastward Monday. This upper level feature will continue to enhance seabreeze convection for the next couple of days. PW values in the 1.5-2" will be common across the forecast area, with a few spots over 2". Rainfall totals will generally be around 1 inch, but locally higher amounts of 2 to 4 inches remain possible. This could lead to localized flooding during slow moving thunderstorms for the next few days. Highs will be in the low 90s and lows will be in the low 70s. .LONG TERM [Tuesday Through Saturday]... The upper level long wave trough over the eastern CONUS should finally shift eastward late in the week, with a weak pressure pattern remaining in place at the low levels. PoPs will generally hang around the 40-50% range through Thursday, finally lowering to 30-40% for Friday and Saturday. Highs will be in the low-mid 90s and lows will be in the low-mid 70s. && .AVIATION... [Through 18Z Sunday] Scattered showers and thunderstorms across the area are expected to continue into this evening and diminish overnight. Mainly VFR conditions are expected away from convection. && .MARINE... Light winds from the west will prevail through most of the period with seas of 1 to 2 feet. The only weather concern for mariners for the next several days will be daily chances for showers and thunderstorms. && .FIRE WEATHER... No critical fire weather conditions are expected over the next several days. && .HYDROLOGY... Local rivers are below action stage. A wet pattern will be in place through Monday. Slow moving storms may produce some localized flooding today. Ponding of water on roadways and flooding of low lying areas is likely with the stronger storms. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 72 92 72 90 72 / 30 40 20 50 20 Panama City 75 88 76 87 75 / 20 30 30 50 50 Dothan 71 91 71 89 70 / 30 50 30 50 30 Albany 73 91 72 90 71 / 40 50 40 50 40 Valdosta 72 91 71 90 71 / 30 50 30 50 30 Cross City 73 91 74 90 73 / 20 20 10 30 20 Apalachicola 75 88 76 87 75 / 20 20 20 40 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Nguyen LONG TERM...Nguyen AVIATION...DVD MARINE...Nguyen FIRE WEATHER...Scholl HYDROLOGY...McD
Special Weather Statement National Weather Service Tallahassee FL 133 PM CDT Sat Aug 3 2019 FLZ007-008-108-031915- Central Walton FL-South Walton FL-North Walton FL- 133 PM CDT Sat Aug 3 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WALTON COUNTY UNTIL 215 PM CDT... At 132 PM CDT, Doppler radar was tracking a strong thunderstorm over Eglin Air Force Base, or 11 miles northeast of Niceville, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... De Funiak Springs, Eglin Air Force Base, Freeport, Eucheeanna, Portland, Pleasant Ridge, New Home, De Funiak Spring Airport, Argyle and Rock Hill. LAT...LON 3066 8639 3077 8605 3051 8599 3050 8639 TIME...MOT...LOC 1832Z 257DEG 12KT 3059 8630 42-DVD
Special Weather Statement
National Weather Service Tallahassee FL
147 PM CDT Sat Aug 3 2019
FLZ007-009-031915-
Holmes FL-North Walton FL-
147 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WALTON AND WESTERN
HOLMES COUNTIES UNTIL 215 PM CDT...
At 147 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles north of De Funiak Springs, moving southwest at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
De Funiak Springs, Union, Cluster Springs, Leonia, Sand Hill, Barker
Store, Prosperity, Darlington, Arrant Settlement, Royals Crossroads,
Glendale, Pleasant Hill, Center Ridge, Piney Grove and Caney Creek.
LAT...LON 3087 8628 3099 8609 3099 8606 3095 8588
3070 8600 3070 8601
TIME...MOT...LOC 1847Z 042DEG 5KT 3089 8606
42-DVDSpecial Weather Statement
National Weather Service Tallahassee FL
157 PM CDT Sat Aug 3 2019
ALZ065-066-031930-
Dale AL-Coffee AL-
157 PM CDT Sat Aug 3 2019
...SIGNIFICANT WEATHER ADVISORY FOR DALE AND COFFEE COUNTIES UNTIL
230 PM CDT...
At 156 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Blue Springs State Park to 8 miles west of
Elba. Movement was southeast at 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Elba, Enterprise, Fort Rucker, Ozark, Level Plains, Newton, New
Brockton, Ariton, Lee, Mixons Crossroads, Hunt Field, Curtis, Carl
Folsom A/p, Hooper Stage Field, Camp Humming Hills, Clintonville,
Ewell, Roeton, Dale County Lake and Camp Alaflo Bsa.
LAT...LON 3153 8619 3154 8614 3162 8615 3162 8542
3145 8542 3136 8558 3126 8619
TIME...MOT...LOC 1856Z 334DEG 11KT 3165 8552 3142 8621
42-DVDThe Ft Rucker radar (KEOX), 15 km away, was scanning. The volume nearest the first event began at 19:27 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
A tree was blown down onto a vehicle near 254 Bermuda Ave.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2019Every state in 2019This day in weather historyWarnings in Alabama, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844612, 844613.